×

An arithmetic Riemann-Roch theorem in higher degrees. (English) Zbl 1152.14023

Let \(S\) be the spectrum of a Dedekind domain and \(g:Y\rightarrow B\) be a flat and projective \(S\)-morphism of quasi-projective regular and flat \(S\)-schemes. The Grothendieck-Riemann-Roch theorem, which asserts that the communication of the Chern character with push-forward maps can be obtained after multiplication of the Chern character with the Todd class of the virtual relative tangent bundle of \(g\), is one of the fundamental results in intersection theory.
The arithmetic intersection theory can be traced back to S. Y. Arakelov’s paper [Math. USSR, Izv. 8(1974), 1167–1180 (1976), translation from Izv. Akad. Nauk SSSR, Ser. Mat. 38, 1179–1192 (1974; Zbl 0355.14002)]. This theory has been systematically developed by H. Gillet and C. Soulé [Publ. Math., Inst. Hautes Étud. Sci. 72, 93–174 (1990; Zbl 0741.14012)]. In the article under review, the authors have proved an analogue of the Grothendieck-Riemann-Roch theorem in the framework of Gillet-Soulé’s arithmetic intersection theory for the case where \(S=\mathrm{Spec}(\mathbb Z)\) and \(g_{\mathbb Q}\) is smooth. They have actually established the following equality: \[ \forall y\in\widehat{K}_0(Y),\;\widehat{\mathrm{ch}}(g_*(y)) =g_*\big(\widehat{\mathrm{Td}}(g)\cdot(1-R(Tg_{\mathbb C}))\cdot\widehat{\mathrm{ch}}(y)\big) \] in \(\widehat{\mathrm{CH}}(B)_{\mathbb Q}\), where the first \(g_*\) denotes the push-forward map \(\widehat{K}_0(Y)\rightarrow\widehat{K}_0(B)\) of arithmetic Grothendieck groups, and the second one denotes the push-forward map of the arithmetic Chow groups \(\widehat{\mathrm{CH}}(Y)_{\mathbb Q}\rightarrow\widehat{\mathrm{CH}}(B)_{\mathbb Q}\), \(\widehat{\mathrm{ch}}\) is the arithmetic Chern character, \(\widehat{\mathrm{Td}}(g)\) is the arithmetic Todd class and \(R\) is the \(R\)-genus.     The proof of the theorem consists of establishing the invariance of the “error term” under closed immersions in projective spaces and the vanishing of the error term for relative projective spaces. The general case comes from a combination of these two results. For the first point, the authors have applied the arithmetic Riemann-Roch for closed immersions and Bismut’s immersion formula. The proof of the second points relies on the degree \(1\) version of the arithmetic Grothendieck-Riemann-Roch theorem previously proved by H. Gillet and C. Soulé [Invent. Math. 110, No. 3, 473–543 (1992; Zbl 0777.14008)] and the independence of the “error term” established in the article under review by using Bismut-Köhler’s anomaly formulae for the analytic torsion form.
Reviewer: Huayi Chen (Paris)

MSC:

14G40 Arithmetic varieties and schemes; Arakelov theory; heights
14C40 Riemann-Roch theorems
58J52 Determinants and determinant bundles, analytic torsion
PDF BibTeX XML Cite
Full Text: DOI arXiv Numdam EuDML Link

References:

[1] Arakelov, S. Ju., An intersection theory for divisors on an arithmetic surface, Izv. Akad. Nauk SSSR Ser. Mat., 38, 1179-1192, (1974) · Zbl 0355.14002
[2] Berline, Nicole; Getzler, Ezra; Vergne, Michèle, Heat kernels and Dirac operators, (2004), Springer-Verlag, Berlin · Zbl 1037.58015
[3] Berthelot, P.; Grothendieck, A.; Illusie, L., Théorie des intersections et théorème de Riemann-Roch, (1971), Springer-Verlag, Berlin · Zbl 0218.14001
[4] Bismut, J.-M.; Gillet, H.; Soulé, C., Bott-Chern currents and complex immersions, Duke Math. J., 60, 1, 255-284, (1990) · Zbl 0697.58005
[5] Bismut, Jean-Michel, Holomorphic families of immersions and higher analytic torsion forms, Astérisque, 244, viii+275 pp., (1997) · Zbl 0899.32013
[6] Bismut, Jean-Michel; Gillet, Henri; Soulé, Christophe, Analytic torsion and holomorphic determinant bundles. I. Bott-Chern forms and analytic torsion, Comm. Math. Phys., 115, 1, 49-78, (1988) · Zbl 0651.32017
[7] Bismut, Jean-Michel; Gillet, Henri; Soulé, Christophe, Analytic torsion and holomorphic determinant bundles. II. direct images and Bott-Chern forms, Comm. Math. Phys., 115, 1, 79-126, (1988) · Zbl 0651.32017
[8] Bismut, Jean-Michel; Gillet, Henri; Soulé, Christophe, Analytic torsion and holomorphic determinant bundles. III. Quillen metrics on holomorphic determinants, Comm. Math. Phys., 115, 2, 301-351, (1988) · Zbl 0651.32017
[9] Bismut, Jean-Michel; Gillet, Henri; Soulé, Christophe, The Grothendieck Festschrift, Vol. I, 86, Complex immersions and Arakelov geometry, 249-331, (1990), Birkhäuser Boston, Boston, MA · Zbl 0744.14015
[10] Bismut, Jean-Michel; Köhler, Kai, Higher analytic torsion forms for direct images and anomaly formulas, J. Algebraic Geom., 1, 4, 647-684, (1992) · Zbl 0784.32023
[11] Bost, Jean-Benoît, Analytic torsion of projective spaces and compatibility with immersions of Quillen metrics, Internat. Math. Res. Notices, 8, 427-435, (1998) · Zbl 1048.14500
[12] Faltings, Gerd, Calculus on arithmetic surfaces, Ann. of Math. (2), 119, 2, 387-424, (1984) · Zbl 0559.14005
[13] Faltings, Gerd, Lectures on the arithmetic Riemann-Roch theorem, 127, (1992), Princeton University Press, Princeton, NJ · Zbl 0744.14016
[14] Fulton, William, Intersection theory, 2, (1984), Springer-Verlag, Berlin · Zbl 0541.14005
[15] Gillet, H.; Soulé, C., Analytic torsion and the arithmetic Todd genus, Topology, 30, 1, 21-54, (1991) · Zbl 0787.14005
[16] Gillet, Henri; Soulé, Christophe, Arithmetic intersection theory, Inst. Hautes Études Sci. Publ. Math., 72, 93-174 (1991), (1990) · Zbl 0741.14012
[17] Gillet, Henri; Soulé, Christophe, Characteristic classes for algebraic vector bundles with Hermitian metric. I, Ann. of Math. (2), 131, 1, 163-203, (1990) · Zbl 0715.14018
[18] Gillet, Henri; Soulé, Christophe, Characteristic classes for algebraic vector bundles with Hermitian metric. II, Ann. of Math. (2), 131, 2, 205-238, (1990) · Zbl 0715.14006
[19] Gillet, Henri; Soulé, Christophe, An arithmetic Riemann-Roch theorem, Invent. Math., 110, 3, 473-543, (1992) · Zbl 0777.14008
[20] Gubler, Walter, Moving lemma for \(K_1\)-chains, J. Reine Angew. Math., 548, 1-19, (2002) · Zbl 1016.14002
[21] Lang, Serge, Introduction to Arakelov theory, (1988), Springer-Verlag, New York · Zbl 0667.14001
[22] Lelong, Pierre, Intégration sur un ensemble analytique complexe, Bull. Soc. Math. France, 85, 239-262, (1957) · Zbl 0079.30901
[23] Roessler, Damian, An Adams-Riemann-Roch theorem in Arakelov geometry, Duke Math. J., 96, 1, 61-126, (1999) · Zbl 0961.14006
[24] Soulé, C., Lectures on Arakelov geometry, 33, (1992), Cambridge University Press, Cambridge · Zbl 0812.14015
[25] Zha, Y., A General Arithmetic Riemann-Roch Theorem, (1998)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.